Drought, Choctaw
- When
- November 1, 12:00 AM CST to November 30, 11:59 PM CST
- Where
- Choctaw forecast zone
- Reported by
- Official NWS Observations
- Coordinates
- 34.027, -95.552 (the zone’s center; the record gives no point)
Precipitation across eastern Oklahoma was below average during the month of November 2016, with most of the region receiving less than half the normal average precipitation for the month. These unusually dry conditions followed a long period of below normal precipitation that began in late summer.
Every event with a place to put it; 6 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS TSA wrote it up.
Precipitation across eastern Oklahoma was below average during the month of November 2016, with most of the region receiving less than half the normal average precipitation for the month. These unusually dry conditions followed a long period of below normal precipitation that began in late summer. Much of the region was classified as Abnormally Dry (D0) or in Moderate Drought (D1) since July. This month's precipitation deficits pushed much of southeastern Oklahoma into Severe Drought (D2) conditions, with Choctaw and Pushmataha Counties going into Extreme Drought (D3) by the end of the month. Monetary damage estimates resulting from the drought were not available.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before the first event at Oct 31, 10:59 PM CST, 1 hour 1 minute earlier.
Area Forecast Discussion National Weather Service Tulsa OK 1159 PM CDT Mon Oct 31 2016 .AVIATION... CONCERNING TAF SITES KTUL/KRVS/KBVO/KMLC/KXNA/KFYV/KFSM/KROG. Scattered to broken high level clouds will continue for Northeast Oklahoma tonight with southerly winds. For Southeast Oklahoma and Northwest Arkansas...model soundings continue to indicate MVFR ceilings developing late tonight/early Tuesday morning and continuing into the mid/late morning hours. By Tuesday afternoon...all ceilings look to lift back to VFR with scattered to broken mid level clouds common over Eastern Oklahoma and Northwest Arkansas. Also during the day Tuesday...southerly winds are expected to increase with gusts in the 15 to 25+KT range for most locations and then decrease some Tuesday evening. && .PREV DISCUSSION... /Issued 812 PM CDT Mon Oct 31 2016/ DISCUSSION... A zonal flow pattern persists over much of the CONUS, to the north of ridging along the Gulf Coast. A subtropical jet extends from near Hawaii /ie the Pineapple Express/ into the central CONUS, and is the main reason for the multitude of high cloudiness over the region today. At the surface, lee side low pressure over Western Kansas and broad high pressure over the Eastern CONUS is yielding south winds and much above average warmth. Winds should stay up thru the night across Eastern OK, where overnight lows will run about 15 degrees above seasonal averages. Low level moisture return, already noted to some degree down in Texas, will result in the development and north/eastward spread of low clouds Tuesday morning. Based on the latest short term data, the sky grids have been adjusted to show increasing cloudiness sooner. Otherwise, no other noticeable changes were needed. Another well above average warm and windy day is in store for your Tuesday ahead of the next front for late Wednesday. Highs tomorrow may be held down some by the low cloudiness, as the latest guidance is coming in cooler than what was observed today. Lacy && .PRELIMINARY POINT TEMPS/POPS... TUL 65 83 68 80 / 0 10 10 20 FSM 59 83 66 79 / 0 10 10 20 MLC 65 81 67 77 / 0 10 10 20 BVO 60 84 65 77 / 0 10 10 20 FYV 57 78 62 75 / 0 10 10 20 BYV 62 80 64 76 / 0 10 10 20 MKO 63 80 66 77 / 0 10 10 20 MIO 65 84 66 79 / 0 10 10 20 F10 65 80 66 78 / 0 10 10 20 HHW 63 81 66 79 / 0 10 10 20 && .TSA WATCHES/WARNINGS/ADVISORIES... OK...None. AR...None. && AVIATION...20
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TULSA OK 439 PM CDT MON OCT 31 2016 ARZ001-002-010-011-019-020-029-OKZ049-053>076-011030- ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK- CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK- LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK- OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK- PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK- WASHINGTON OK-WASHINGTON AR- 439 PM CDT MON OCT 31 2016 THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS MUCH OF EASTERN OKLAHOMA. .DAY ONE...THIS AFTERNOON AND TONIGHT. SIGNIFICANT WINDS. RISK...LIMITED. AREA...NORTHEAST OKLAHOMA. ONSET...ONGOING. FIRE WEATHER DANGER. RISK...LIMITED. AREA...NORTHEAST OKLAHOMA. ONSET...ONGOING. DISCUSSION... UNSEASONABLY WARM AND DRY CONDITIONS WILL COMBINE WITH GUSTY SOUTH WINDS TO 30 MPH TO CREATE A LIMITED FIRE DANGER THREAT ACROSS NORTHEAST OKLAHOMA THIS AFTERNOON. RELATIVE HUMIDITY VALUES ARE AROUND 40 PERCENT. SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT... SPOTTER ACTIVATION NOT EXPECTED. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. TUESDAY...HIGH WIND POTENTIAL. WEDNESDAY AND THURSDAY...THUNDERSTORM POTENTIAL. FRIDAY THRU SUNDAY...NO HAZARDS. EXTENDED DISCUSSION... STRONG AND GUSTY SOUTH WINDS CAN BE EXPECTED AGAIN ON TUESDAY AFTERNOON ACROSS EASTERN OKLAHOMA AND NORTHWEST ARKANSAS. WIND GUSTS TO 35 MPH ARE POSSIBLE. THUNDERSTORM POTENTIAL WILL INCREASE WEDNESDAY NIGHT FROM NORTH TO SOUTH ACROSS THE REGION IN ASSOCIATION WITH A COLD FRONT. THERE IS A LIMITED THREAT FOR SEVERE WIND AND HAIL WITH THESE STORMS. STORMS WILL LIKELY BE ONGOING INTO THURSDAY MORNING ACROSS SOUTHEAST OKLAHOMA BEFORE THE ACTIVITY EXITS THE REGION BY AFTERNOON. WWW.WEATHER.GOV/TULSA CONTAINS ADDITIONAL INFORMATION. LACY
The national radar mosaic for the moment the first event began.
8 drought. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Oklahoma in 2016Every state in 2016This day in weather historyWarnings in Oklahoma, November 2016
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 664956, 664957, 664958, 664959, 664960, 664961, 664962, 664963.